Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 128, NWS Jackson, MS

March 27, 2017Copiah County, Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2017, 4:39 PM CDT for Copiah County, Simpson County, Mississippi. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2017, 4:39 PM CDT (21:39 UTC)
Expired
Mar 27, 2017, 5:30 PM CDT
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Copiah County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 5:05 PM CDTTSTM WND DMG5 N New Hebron, MSA TREE FELL ONTO UTILITY EQUIPMENT NEAR THE SHIVERS COMMUNITY.
Mar 27, 5:11 PM CDTHAIL 1.58 N New Hebron, MSOCCURRED IN THE BUSHTOWN COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1037 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

205 
WUUS54 KJAN 272139
SVRJAN
MSC029-127-272300-
/O.NEW.KJAN.SV.W.0128.170327T2139Z-170327T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
439 PM CDT MON MAR 27 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Simpson County in central Mississippi...
  Southeastern Copiah County in central Mississippi...

* Until 600 PM CDT

* At 439 PM CDT, a severe thunderstorm was located over Rockport, or
  12 miles east of Hazlehurst, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Union around 500 PM CDT. 
  Shivers around 505 PM CDT. 
  Pinola around 515 PM CDT. 
  Mendenhall around 530 PM CDT. 
  Sanatorium around 540 PM CDT. 
  Magee and Martinville around 545 PM CDT. 

Other locations impacted by this severe thunderstorm include D'Lo and
Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3185 9031 3205 8982 3205 8966 3179 8966
      3177 8974 3176 9013 3172 9025
TIME...MOT...LOC 2139Z 248DEG 22KT 3180 9019 

HAIL...1.00IN
WIND...60MPH
 
$$

GRG
2 follow-up statements
872 
WWUS54 KJAN 272200
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
500 PM CDT MON MAR 27 2017

MSC029-272209-
/O.CAN.KJAN.SV.W.0128.000000T0000Z-170327T2300Z/
Copiah MS-
500 PM CDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COPIAH COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. 

A severe thunderstorm watch remains in effect until 900 PM CDT for
central Mississippi.

LAT...LON 3177 9013 3179 9011 3179 9014 3180 9015
      3183 9013 3184 9016 3185 9014 3186 9013
      3189 9014 3191 9017 3205 8982 3205 8966
      3179 8966 3178 8972 3177 8982
TIME...MOT...LOC 2159Z 245DEG 18KT 3184 9009 

$$

MSC127-272300-
/O.CON.KJAN.SV.W.0128.000000T0000Z-170327T2300Z/
Simpson MS-
500 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SIMPSON COUNTY...

At 459 PM CDT, a severe thunderstorm was located over Union, or 8
miles west of Pinola, moving northeast at 20 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

This severe storm will be near...
  Shivers around 510 PM CDT. 
  Pinola around 520 PM CDT. 
  Mendenhall around 545 PM CDT. 
  Sanatorium around 550 PM CDT. 
  Martinville around 600 PM CDT. 

Other locations impacted by this severe thunderstorm include D'Lo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3177 9013 3179 9011 3179 9014 3180 9015
      3183 9013 3184 9016 3185 9014 3186 9013
      3189 9014 3191 9017 3205 8982 3205 8966
      3179 8966 3178 8972 3177 8982
TIME...MOT...LOC 2159Z 245DEG 18KT 3184 9009 

HAIL...1.75IN
WIND...60MPH
 
$$

GRG
262 
WWUS54 KJAN 272230
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
530 PM CDT MON MAR 27 2017

MSC127-272239-
/O.CAN.KJAN.SV.W.0128.000000T0000Z-170327T2300Z/
Simpson MS-
530 PM CDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
central Mississippi.

LAT...LON 3177 9013 3179 9011 3179 9014 3180 9015
      3183 9013 3184 9016 3185 9014 3186 9013
      3189 9014 3191 9017 3205 8982 3205 8966
      3179 8966 3178 8972 3177 8982
TIME...MOT...LOC 2227Z 248DEG 22KT 3191 8988 

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:20 PM CDT, 19 minutes earlier.

Area forecast discussion, Mar 27, 4:20 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
420 PM CDT Mon Mar 27 2017

.DISCUSSION...

Rest of today through Tuesday:

Numerous showers and thunderstorms are ongoing across the CWA with a
few storms reaching severe criteria. Latest water vapor imagery
shows a mid/upper level shortwave over SW Missouri with the trough
axis extending down the MS river valley. Current SPC mesoanalysis
has anywhere from 1000-2000 J/kg of MLCAPE across the region with
moderate to steep 6.5-7 C mid level lapse rates in conjunction with
30-40 kts of effective bulk shear. This will help to maintain a
severe thunderstorm threat across the majority of the area with the
main threats being large hail (some of which could exceed golf
ball size in the strongest storms) and damaging winds. Shear
remains weak, especially in the low levels, and LCL heights are
relatively high so any tornado threat will remain isolated to the
strongest storms at best. The best potential for severe weather
will be along and north of the I-20 corridor through the early
evening hours, however severe storms are possible across the
entire area. Storms will tend to weaken into the evening as
instability wanes and the best forcing for ascent continues to
pull out to the north and east. Scattered shower and isolated
storm potential will remain during the evening in the NW where the
lingering frontal boundary will become quasi-stationary.
Otherwise, fog potential will return in a moist boundary layer,
especially across the SE and in the fog prone areas. Added mention
in the forecast, but left it out of the HWO for now as confidence
is not high enough at the moment. For Tuesday, a lingering
boundary across central MS will keep a warm and moist airmass in
place. Daytime heating will allow for weak to moderate
destabilization but with weak lapse rates and no source for
forcing any storms that develop will be isolated to scattered at
best. No severe weather is expected with this activity, although a
strong storm or two cannot be ruled out. /TW/

Tuesday Night through Monday:

The active weather pattern will continue through this work week
and the upcoming weekend as a parade of upper lows dig into the
Desert Southwest and move east across the country. The next period
to watch for the ArkLaMiss region specifically will be late
Wednesday night through Thursday night. A deepening low pressure
system over the Southern High Plains on Wednesday will lift toward
Missouri by Thursday night. While the finer details of this system
may change, the current thinking is that an MCS will approach
northeast Louisiana and southeast Arkansas by late Wednesday
night but should be weakening as it enters our area and outruns
the best instability. Warm, moist advection will continue across our
region through the day Thursday with dew points climbing into the
mid 60s and around 1000-1500 J/kg of MLCAPE developing by the
afternoon. An additional round of convection is expected to
develop under these conditions before a cold front sweeps in with
drier and cooler air Thursday night. At this time, all modes of
severe weather look possible during the day Thursday with an
increasing heavy rain threat before the cold front moves through.
The next system looks to take shape by late in the weekend and
will possibly bring another round of severe thunderstorms through
the region some time Sunday into Monday. Be sure to tune in for
updates throughout the week as the details come into better focus
for these next few rounds of severe weather. /NF/

&&

.AVIATION...
18Z TAF discussion:
Numerous showers and thunderstorms have developed across the
western half of the area late this morning and early this
afternoon. These showers and storms are expected to intensify in
a favorable severe weather environment with large hail possible in
the strongest storms. Storms will move from the west to east
through the remainder of the afternoon and into the early evening.
VCTS, TSRA, and VCSH was updated accordingly at all TAF sites.
Some showers could linger longer at GLH/GWO along a stalled
frontal boundary this evening. Otherwise, low ceilings and
possible fog development could result in IFR conditions after
9z/28 at most TAF sites, especially in the southeast. /TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       64  83  63  87 /  51  25   9   2
Meridian      63  82  61  86 /  39  26   8   3
Vicksburg     65  82  63  86 /  35  24   9   5
Hattiesburg   63  83  63  86 /  20  22   6   2
Natchez       65  83  64  85 /  21  23   9   8
Greenville    60  78  62  83 /  43  17  14   3
Greenwood     61  79  62  85 /  62  21  13   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/NF
Hazardous weather outlook, Mar 27, 3:46 PM CDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
346 PM CDT Mon Mar 27 2017

ARZ074-LAZ007-024-026-MSZ060-061-064-066-072>074-282100-
Ashley-Morehouse-Catahoula-Concordia-Adams-Franklin MS-
Jefferson Davis-Jones-Marion-Lamar-Forrest-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and south central Mississippi.

.DAY ONE...Today through Tuesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

Isolated severe storms possible with damaging winds and hail up to
the size of quarters.

(www.weather.gov/images/jan/graphicast/image.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

ARZ075-MSZ018-282100-
Chicot-Bolivar-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly through the rest of this afternoon

Severe storms possible with damaging winds, hail up to the size of
golf balls, and a tornado can not be ruled out.

(www.weather.gov/images/jan/graphicast/image*.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image*.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

LAZ008-009-015-016-023-025-MSZ019-034>059-062-063-065-282100-
West Carroll-East Carroll-Richland-Madison LA-Franklin LA-Tensas-
Sunflower-Washington-Humphreys-Holmes-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Lincoln-Lawrence-Covington-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, northwest Mississippi, and south
central Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

Severe storms possible with damaging winds, hail up to the size of
golf balls, and a tornado can not be ruled out.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

MSZ026-028>033-282100-
Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

Severe storms expected with damaging winds, golf ball size hail,
and a tornado or two possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

MSZ025-027-282100-
Leflore-Carroll-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly through the rest of this afternoon

Severe storms expected with damaging winds, golf ball size hail,
and a tornado or two possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

1

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Mar 27, 4:23 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
423 PM CDT MON MAR 27 2017

LAZ024-272200-
Catahoula LA-
423 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CATAHOULA PARISH
UNTIL 500 PM CDT...

At 422 PM CDT, Meteorologists were tracking a strong thunderstorm
near Manifest, or 22 miles north of Larto, moving east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Manifest and Archie around 430 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3177 9201 3180 9184 3154 9183 3156 9201
TIME...MOT...LOC 2122Z 269DEG 22KT 3168 9203

17
Local storm report, Mar 27, 4:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             6 N BRANDON             32.37N 90.02W
03/27/2017  E1.00 INCH       RANKIN             MS   NWS EMPLOYEE

            REPORTED ALONG GRANTS FERRY RD BETWEEN
            LAKELAND DR AND SPILLWAY RD.

&&

NWS JACKSON MS
IRIS SYSTEM
Special weather statement, Mar 27, 4:30 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
430 PM CDT MON MAR 27 2017

MSZ054-062-272200-
Copiah MS-Lincoln MS-
430 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LINCOLN AND
SOUTHWESTERN COPIAH COUNTIES UNTIL 500 PM CDT...

At 430 PM CDT, Meteorologists were tracking a strong thunderstorm
over Allen, or 15 miles southwest of Hazlehurst, moving northeast at
25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Glancy around 450 PM CDT.

Other locations impacted by this storm include Beauregard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
southwestern Mississippi.

LAT...LON 3168 9067 3176 9074 3181 9074 3194 9055
      3166 9033
TIME...MOT...LOC 2130Z 240DEG 22KT 3176 9063

17
Special weather statement, Mar 27, 4:30 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
430 PM CDT MON MAR 27 2017

MSZ039-046-272200-
Kemper MS-Noxubee MS-
430 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NOXUBEE AND
NORTHEASTERN KEMPER COUNTIES UNTIL 500 PM CDT...

At 430 PM CDT, Meteorologists were tracking a strong thunderstorm
near Paulette, or 22 miles southwest of Aliceville, moving east at 35
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Cooksville around 440 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Mississippi.

LAT...LON 3282 8836 3285 8854 3302 8854 3306 8833
TIME...MOT...LOC 2130Z 268DEG 32KT 3290 8844

SKH
Special weather statement, Mar 27, 4:35 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
435 PM CDT MON MAR 27 2017

LAZ023-272200-
Franklin LA-
435 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN PARISH UNTIL
500 PM CDT...

At 435 PM CDT, Meteorologists were tracking a strong thunderstorm
over Winnsboro, moving northeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Winnsboro around 440 PM CDT.

Other locations impacted by this storm include Baskin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3218 9184 3219 9182 3220 9183 3221 9182
      3222 9180 3224 9179 3224 9177 3227 9177
      3234 9168 3209 9151 3203 9178 3217 9188
TIME...MOT...LOC 2135Z 240DEG 22KT 3215 9176

17
Special weather statement, Mar 27, 4:37 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
437 PM CDT MON MAR 27 2017

MSZ035-036-042-272200-
Humphreys MS-Yazoo MS-Holmes MS-
437 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HOLMES...NORTH
CENTRAL YAZOO AND SOUTHEASTERN HUMPHREYS COUNTIES UNTIL 500 PM CDT...

At 436 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles southwest of Thornton, moving northeast at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Thornton around 455 PM CDT.
  Coxburg around 500 PM CDT.

Other locations impacted by this storm include Eden and Silver City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
central Mississippi.

LAT...LON 3295 9045 3306 9053 3325 9036 3298 9019
TIME...MOT...LOC 2136Z 240DEG 22KT 3302 9043

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:22 PM CDTSpecial Weather StatementJANYazoo23 min
Mar 27, 1:51 PM CDTSpecial Weather StatementJANWinston24 min
Mar 27, 1:57 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston48 min
Mar 27, 2:18 PM CDTSpecial Weather StatementJANRankin27 min
Mar 27, 2:25 PM CDTSevere Thunderstorm WarningJANHinds, Rankin50 min
Mar 27, 2:26 PM CDTSpecial Weather StatementJANLauderdale49 min
Mar 27, 2:32 PM CDTSpecial Weather StatementJANIssaquena28 min
Mar 27, 2:33 PM CDTSpecial Weather StatementJANWinston42 min
Mar 27, 2:38 PM CDTSpecial Weather StatementJANSharkey37 min
Mar 27, 2:42 PM CDTSpecial Weather StatementJANNoxubee48 min
Mar 27, 2:49 PM CDTSpecial Weather StatementJANCopiah26 min
Mar 27, 2:55 PM CDTSpecial Weather StatementJANMadison35 min
Mar 27, 2:56 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston49 min
Mar 27, 3:07 PM CDTSpecial Weather StatementJANRankin38 min
Mar 27, 3:13 PM CDTSevere Thunderstorm WarningJANIssaquena47 min
Mar 27, 3:30 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee60 min
Mar 27, 3:37 PM CDTSevere Thunderstorm WarningJANSimpson38 min
Mar 27, 3:43 PM CDTSevere Thunderstorm WarningJANScott47 min
Mar 27, 3:48 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren42 min
Mar 27, 3:51 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba69 min
Mar 27, 4:03 PM CDTSpecial Weather StatementJANFranklin27 min
Mar 27, 4:07 PM CDTSpecial Weather StatementJANHumphreys23 min
Mar 27, 4:24 PM CDTSevere Thunderstorm WarningJANNewton, Scott68 min
Mar 27, 4:30 PM CDTSpecial Weather StatementJANNoxubee30 min
Mar 27, 4:37 PM CDTSpecial Weather StatementJANHumphreys23 min
Mar 27, 4:46 PM CDTSpecial Weather StatementJANKemper44 min
Mar 27, 4:53 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee67 min
Mar 27, 5:15 PM CDTSevere Thunderstorm WarningJANJasper, Newton45 min
Mar 27, 5:25 PM CDTSpecial Weather StatementJANLauderdale65 min
Mar 27, 5:35 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren40 min
Mar 27, 5:42 PM CDTSevere Thunderstorm WarningJANJasper, Smith48 min
Mar 27, 6:08 PM CDTSpecial Weather StatementJANClarke67 min
Mar 27, 6:12 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren48 min
Mar 27, 6:28 PM CDTSevere Thunderstorm WarningJANJasper23 min
Mar 27, 6:44 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.